Alert archive / Missouri / Special Weather Statements in 2011

Special Weather Statement, NWS Kansas City, MO

August 7, 2011Buchanan County, Clay County, Clinton County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 7, 2011, 5:46 AM CDT for Buchanan County, Clay County, Clinton County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 5:46 AM CDT (10:46 UTC)
Expired
Aug 7, 2011, 6:30 AM CDT
In force
44 min
Issued by
NWS Kansas City, MO

Counties Buchanan County, MO, Clay County, MO, Clinton County, MO

The radar

The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1566 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS83 KEAX 071046
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CDT SUN AUG 7 2011

KSZ102-MOZ012-020-021-028>030-071130-
ANDREW MO-BUCHANAN MO-CLAY MO-CLINTON MO-DONIPHAN KS-PLATTE MO-RAY
MO-
546 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ANDREW...NORTHWESTERN
RAY...NORTHEASTERN PLATTE...CLINTON...NORTHERN CLAY...BUCHANAN AND
EASTERN DONIPHAN COUNTIES UNTIL 630 AM CDT...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AGENCY...OR 8 MILES SOUTHEAST OF ST.
JOSEPH...MOVING SOUTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GOWER...PLATTSBURG...SMITHVILLE...LATHROP...KEARNEY...LAWSON...
  EXCELSIOR SPRINGS...AGENCY...DEARBORN...CAMDEN POINT...EDGERTON...
  TRIMBLE...HOLT...EXCELSIOR ESTATES...FAUCETT...EASTON...RIDGELY...
  ELMIRA...MOSBY AND PRATHERSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 IN MISSOURI BETWEEN MILE MARKERS 21 AND 41.
  I-435 LOOP FROM MILE MARKERS 40 TO 45.
  I-29 BETWEEN MILE MARKERS 29 AND 51.
  I-229 BETWEEN MILE MARKERS 0 AND 12.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3974 9505 3988 9490 3955 9421 3953 9421
      3953 9415 3951 9411 3930 9424 3929 9458
TIME...MOT...LOC 1046Z 315DEG 41KT 3968 9473

$$

SF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:00 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 7, 4:00 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CDT SUN AUG 7 2011

.DISCUSSION...

SEVERAL FAST MOVING SHORTWAVES ON THE NRN EDGE OF STRONGER CAPPING
ALOFT HAVE SUPPORTED PERSISTENT OUTFLOW DOMINATED CONVECTIVE
CLUSTERS PROPAGATING THROUGH NRN MISSOURI. IN ADDITION...OUTFLOW
BOUNDARY THAT PROGRESSED INTO SWD INTO CNTRL MISSOURI HAS SUPPORTED
ELEVATED ACCAS/TS EARLY THIS MORNING. JET ENERGY WILL GRADUALLY
BECOME STRONGER OVER THE NEXT SEVERAL DAYS AS QUASI-ZONAL FLOW
BECOMES MORE NWLY WITH FALLING HEIGHTS AND REDUCED CAPPING. THIS
WILL START A PERIOD OF BETTER AND MORE FREQUENT RAINFALL CHANCES
(LARGELY IN THE NOCTURNAL SENSE)...AND TEMPERATURES EVENTUALLY
FALLING TO SLIGHTLY BELOW AVERAGE LEVELS.

SIMILAR TO THE PAST SEVERAL DAYS...AS/AC CONVECTIVE DEBRIS MAY
INITIALLY HINDER DIURNAL HEATING EARLY TODAY...THOUGH UPSTREAM
COVERAGE DOES NOT APPEAR AS EXTENSIVE...AND BELIEVE HEAT ADVISORY
AREA STILL LOOKS GOOD. FOR THE MOST PART...THINK THE MAJORITY OF THE
DAYLIGHT HOURS WILL BE DRY FOR THE FORECAST AREA...WITH GENERAL
SUBSIDENCE AWAITING THE NEXT SHORTWAVE MOVING INTO THE CNTRL PLAINS
LATE THIS AFTERNOON. ALTHOUGH VARIOUS MODELS ALL SIGNAL A WELL
ORGANIZED MCS DEVELOPING DURING PEAK HEATING TO THE WEST...THERE
REMAINS DISCREPANCIES REGARDING MORE EXACT TIMING AND PLACEMENT OF
THIS PROGRESSIVE FEATURE INTO THE LOWER MISSOURI RIVER VALLEY. HAVE
TRENDED TOWARDS A MID/LATE EVENING AND OVERNIGHT TIMING...AS WELL AS
A MORE SWWD PLACEMENT OFFERED BY A BLEND OF THE NAM/GFS. DEEP LAYER
SHEAR AND INSTABILITY PARAMETERS SUGGEST A GOOD CHANCE FOR DAMAGING
WINDS ON THE LEADING EDGE OF THIS FORECAST MCS...WITH HAIL A
SECONDARY THREAT.

PRECIPITATION (AND CERTAINLY CLOUD COVER) MAY LINGER THROUGH THE
REGION DURING THE DAY ON MONDAY...WITH A SECONDARY CHANCE FOR
SHOWERS/THUNDERSTORMS INTO MONDAY NIGHT. HAVE CUT HIGHS MONDAY BELOW
MOST GUIDANCE...THOUGH HAVE A STRONG FEELING THAT RESIDUAL COLD POOL
AND CLOUD COVER EFFECTS MAY KEEP TEMPS SEVERAL CATEGORIES BELOW THE
CURRENT FORECAST. FOR THE REMAINDER OF THE WEEK...WHILE MODELS ARE
IN VERY GOOD AGREEMENT DEPICTING PERSISTENT NWLY FLOW ALOFT...AND
SEVERAL SHORTWAVES DIGGING INTO THE MEAN ERN CONUS
TROUGH...IDENTIFYING AND TIMING ANY INDIVIDUAL SHORTWAVE IS NEARLY
FRUITLESS AT THIS POINT. FROM A CONCEPTUAL STANDPOINT...ANY
SHORTWAVE WOULD SUPPORT CONVECTION OVER THE HIGH TERRAIN DURING THE
AFTERNOON HOURS...PROPAGATING INTO THE PLAINS DURING THE OVERNIGHT.
HAVE SPREAD CHANCE POPS OVER THE MAJORITY OF THIS TIME FRAME GIVEN
THE UNCERTAINTY...EXPECTING THAT A COUPLE DAYS DURING THE EARLY
MORNING HOURS WILL SEE ORGANIZED CONVECTION...WHILE OTHER DAYS SEE
ABSOLUTELY NOTHING. REGARDLESS...TEMPERATURES LOOK TO BE QUITE
REFRESHING FOR MID AUGUST...ESPECIALLY CONSIDERING THE STRING OF
EXCESSIVELY HOT DAYS IN THE PAST MONTH.

21

&&

.AVIATION...

TSRA COMPLEXES OVER NEBR/IOWA/NRN MISSOURI SHOULD REMAIN NORTH OF
TERMINALS THROUGH SUNRISE...WITH OUTFLOW BOUNDARIES LARGELY DECAYING
ACROSS THE AREA...LEAVING VARIABLE SFC WINDS. SOME CONCERN FOR A
BRIEF PERIOD OF MVFR VSBY TOWARDS SUNRISE...THOUGH HAVE NOT
INTRODUCED ANY MENTION FOR THE TIME BEING.

LARGER UNCERTAINTY FOR THE REMAINDER OF THE TAF PERIOD...AS MANY
MODELS ATTEMPT TO REDEVELOP TSTMS AROUND TERMINALS BY EARLY
AFTERNOON SUNDAY...THOUGH CONFIDENCE IS LOW ENOUGH TO ONLY INCLUDE A
CB CLOUD GROUP. BETTER SIGNALS EXIST FOR A WELL ORGANIZED
THUNDERSTORM COMPLEX MOVING TOWARDS THE TERMINAL CORRIDOR LATE IN
THE PERIOD...THOUGH UNCERTAINTY IN TIMING AND EXACT TRACK OF THIS
SYSTEM PRECLUDES MORE THAN A PROB30 GROUP AT THIS TIME.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR MOZ028>031-037>040-
     043>046-053-054.

KS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR KSZ025-057-060-103>105.

&&
Hazardous weather outlook, Aug 7, 5:09 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 AM CDT SUN AUG 7 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
509 AM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT PARTS OF NORTHEAST KANSAS AND FAR
NORTHWEST MISSOURI THIS MORNING...BEFORE DECAYING AROUND SUNRISE.
SEVERE WEATHER IS NOT ANTICIPATED...THOUGH SMALL HAIL AND A STRONGER
WIND GUST MAY BE POSSIBLE.

HOT AND HUMID WEATHER WILL CONTINUE FOR LOCATIONS ALONG AND SOUTH OF
THE MISSOURI RIVER TODAY. HIGH TEMPERATURES WILL REACH THE MIDDLE
90S TO NEAR 100 DEGREES...WITH HEAT INDEX VALUES RANGING FROM 105 TO
110 DEGREES DURING THE AFTERNOON.

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS NORTHERN
KANSAS AND SOUTHERN NEBRASKA LATE THIS AFTERNOON...AND MOVE INTO THE
WESTERN PARTS OF THE OUTLOOK AREA LATER THIS EVENING AND OVERNIGHT.
DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THIS THUNDERSTORM COMPLEX.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LIKELY LINGER THROUGH THE OUTLOOK AREA MONDAY
MORNING...WITH POSSIBLE REDEVELOPMENT MONDAY AFTERNOON AND
EVENING...PARTICULARLY FROM EAST CENTRAL KANSAS THROUGH CENTRAL
MISSOURI. DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE WITH ANY OF
THESE STORMS.

OTHERWISE...PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE
TUESDAY NIGHT THROUGH SATURDAY MORNING AS ORGANIZED THUNDERSTORM
COMPLEXES OCCASIONALLY IMPACT THE OUTLOOK AREA. THE MOST PREFERRED
TIME THAT LOCATIONS WOULD EXPERIENCE THUNDERSTORMS WOULD BE THE LATE
NIGHT AND EARLY MORNING HOURS...WHERE A THREAT FOR DAMAGING WINDS
COULD LOCALLY EXIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN PARTS EASTERN KANSAS AND WESTERN
MISSOURI THIS EVENING AND OVERNIGHT.

21

In the hours before

Special weather statement, Aug 7, 2:43 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
243 AM CDT SUN AUG 7 2011

KSZ102-MOZ002-011-012-020-070800-
ANDREW MO-BUCHANAN MO-DONIPHAN KS-HOLT MO-NODAWAY MO-
243 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ANDREW...SOUTHWESTERN
NODAWAY...HOLT...NORTHERN BUCHANAN AND DONIPHAN COUNTIES UNTIL 300 AM
CDT...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ISOLATED STRONG THUNDERSTORMS ACROSS PORTIONS OF NEMAHA COUNTY
NEBRASKA...WITH ANOTHER LINE OF THUNDERSTORMS EXTENDED FROM MAITLAND
TO CONCEPTION JUNCTION TO NORTHEAST OF GRANT CITY. ...AND MOVING
SOUTH SOUTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CORNING...BIG LAKE...BOLCKOW...CONCEPTION JUNCTION
  AND SAVANNAH.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 85 AND 100.

THESE STORMS MAY INTENSIFY...AND SEVERE THUNDERSTORM WATCH 732 IS IN
EFFECT FOR PORTIONS OF THIS AREA UNTIL 3 AM CDT. BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

FREQUENT LIGHTNING AND TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE
YOUR VEHICLE ON A FLOODED ROADWAY.

LAT...LON 4026 9518 4031 9518 4034 9500 3984 9481
      3967 9497 3965 9512 3966 9535 4000 9534
      4001 9532 4000 9531 4003 9535 4002 9539
      4004 9542 4012 9540 4018 9548 4023 9547
      4025 9552 4026 9553
TIME...MOT...LOC 0715Z 347DEG 39KT 4031 9504 4020 9521
          4016 9528 4015 9545

SF
Special weather statement, Aug 7, 3:49 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 AM CDT SUN AUG 7 2011

KSZ102-MOZ011-070930-
DONIPHAN KS-HOLT MO-
349 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR HOLT AND NORTHWESTERN DONIPHAN
COUNTIES UNTIL 430 AM CDT...

AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CRAIG...OR 8 MILES NORTHEAST
OF FALLS CITY...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUND CITY...HIGHLAND...TROY...CRAIG...WHITE CLOUD...FOREST CITY...
  OREGON...DENTON...BIG LAKE...BIGELOW...FORTESCUE...IOWA POINT...
  LEONA...SEVERANCE AND FANNING.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 67 AND 98.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4026 9550 4024 9513 4008 9504 4007 9506
      4001 9501 3990 9500 3990 9495 3986 9494
      3983 9492 3969 9533 3988 9535 4000 9534
      4001 9532 4000 9531 4003 9535 4002 9539
      4004 9543 4012 9540 4018 9547 4023 9547
TIME...MOT...LOC 0849Z 301DEG 33KT 4012 9545

SF
Special weather statement, Aug 7, 4:04 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 AM CDT SUN AUG 7 2011

MOZ001-070930-
ATCHISON MO-
404 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATCHISON COUNTY
UNTIL 430 AM CDT...

AT 353 AM CDT...PONG BALL SIZED HAIL REPORTED IN AUBURN NEBRASKA IN
ASSOCIATION WITH A SEVERE THUNDERSTORM THAT WAS MOVING ACROSS NEMEHA
COUNTY NEBRASKA. THIS SEVERE THUNDERSTORM NEAR AUBURN...OR 21 MILES
WEST OF TARKIO...MOVING SOUTHEAST AT 30 MPH.

THE TRACK OF THE STORM WILL REMAIN WEST OF THE MISSOURI RIVER...BUT
HAIL UP TO THE SIZE OF NICKELS COULD FALL WITH THIS STORM ALONG AND
WEST OF INTERSTATE 29 WITH THIS STORM...ALONG WITH HEAVY
RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANGDON...NISHNABOTNA AND CORNING.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 100 AND 116.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4047 9569 4049 9561 4026 9535 4027 9556
      4029 9556 4031 9561 4030 9565 4032 9566
      4034 9563 4041 9566 4042 9567 4044 9565
      4045 9565 4046 9568
TIME...MOT...LOC 0859Z 312DEG 27KT 4037 9573

SF
Special weather statement, Aug 7, 4:43 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 AM CDT SUN AUG 7 2011

KSZ102-MOZ011-071030-
DONIPHAN KS-HOLT MO-
443 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR HOLT AND NORTHWESTERN DONIPHAN
COUNTIES UNTIL 530 AM CDT...

AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF CRAIG...OR 10 MILES EAST OF
FALLS CITY...MOVING SOUTHEAST AT 20 MPH.

COPIOUS AMOUNTS OF HAIL OF UP TO THE SIZE OF NICKELS AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUND CITY...HIGHLAND...WHITE CLOUD...FOREST CITY...OREGON...BIG
  LAKE...BIGELOW...FORTESCUE AND IOWA POINT.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 70 AND 98.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4027 9544 4006 9504 3985 9507 3986 9534
      3988 9535 4000 9534 4001 9532 4000 9531
      4003 9535 4002 9539 4004 9542 4006 9542
      4007 9540 4012 9540 4013 9542 4016 9544
      4018 9548
TIME...MOT...LOC 0942Z 324DEG 19KT 4006 9541

SF
Special weather statement, Aug 7, 5:04 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 AM CDT SUN AUG 7 2011

KSZ025-102-MOZ011-012-020-028-071045-
ANDREW MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-HOLT MO-PLATTE MO-
504 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ANDREW...
NORTHWESTERN PLATTE...SOUTHEASTERN HOLT...BUCHANAN...DONIPHAN AND
EASTERN ATCHISON COUNTIES UNTIL 545 AM CDT...

AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF OREGON...OR 7 MILES EAST OF
HIGHLAND...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...WATHENA...COUNTRY CLUB VILLA...ELWOOD...ST. JOSEPH...
  ATCHISON...WESTON...DENTON...AMAZONIA...RUSHVILLE...AGENCY...
  DEARBORN...CAMDEN POINT...FANNING...SEVERANCE...BENDENA...ST.
  JOSEPH AIRPORT...DONIPHAN...LEWIS AND CLARK VI AND DE KALB.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 23 AND 71.
  I-229 BETWEEN MILE MARKERS 0 AND 13.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4001 9506 3967 9460 3965 9460 3941 9473
      3941 9495 3942 9497 3942 9513 3987 9534
TIME...MOT...LOC 1004Z 318DEG 31KT 3989 9513

SF
Special weather statement, Aug 7, 5:46 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CDT SUN AUG 7 2011

KSZ102-MOZ012-020-021-028>030-071130-
ANDREW MO-BUCHANAN MO-CLAY MO-CLINTON MO-DONIPHAN KS-PLATTE MO-RAY
MO-
546 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ANDREW...NORTHWESTERN
RAY...NORTHEASTERN PLATTE...CLINTON...NORTHERN CLAY...BUCHANAN AND
EASTERN DONIPHAN COUNTIES UNTIL 630 AM CDT...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AGENCY...OR 8 MILES SOUTHEAST OF ST.
JOSEPH...MOVING SOUTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GOWER...PLATTSBURG...SMITHVILLE...LATHROP...KEARNEY...LAWSON...
  EXCELSIOR SPRINGS...AGENCY...DEARBORN...CAMDEN POINT...EDGERTON...
  TRIMBLE...HOLT...EXCELSIOR ESTATES...FAUCETT...EASTON...RIDGELY...
  ELMIRA...MOSBY AND PRATHERSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 IN MISSOURI BETWEEN MILE MARKERS 21 AND 41.
  I-435 LOOP FROM MILE MARKERS 40 TO 45.
  I-29 BETWEEN MILE MARKERS 29 AND 51.
  I-229 BETWEEN MILE MARKERS 0 AND 12.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3974 9505 3988 9490 3955 9421 3953 9421
      3953 9415 3951 9411 3930 9424 3929 9458
TIME...MOT...LOC 1046Z 315DEG 41KT 3968 9473

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:56 PM CDTSevere Thunderstorm WarningEAXAtchison49 min
Aug 6, 9:20 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway40 min
Aug 6, 9:50 PM CDTSevere Thunderstorm WarningEAXAtchison, Gentry, Nodaway, Worth40 min
Aug 6, 10:25 PM CDTSpecial Weather StatementEAXHarrison, Mercer, Worth65 min
Aug 6, 11:07 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer, Putnam, Sullivan38 min
Aug 6, 11:31 PM CDTSpecial Weather StatementEAXPutnam, Schuyler59 min
Aug 7, 1:09 AM CDTSevere Thunderstorm WarningEAXAtchison37 min
Aug 7, 1:44 AM CDTSpecial Weather StatementEAXAtchison46 min
Aug 7, 1:51 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 7, 2:16 AM CDTSpecial Weather StatementEAXHolt44 min
Aug 7, 2:20 AM CDTSpecial Weather StatementEAXJohnson40 min
Aug 7, 2:28 AM CDTSpecial Weather StatementEAXAndrew, Gentry, Harrison, Worth47 min
Aug 7, 2:43 AM CDTSpecial Weather StatementEAXHolt17 min
Aug 7, 3:49 AM CDTSpecial Weather StatementEAXHolt41 min
Aug 7, 4:04 AM CDTSpecial Weather StatementEAXAtchison26 min
Aug 7, 4:17 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt28 min
Aug 7, 4:43 AM CDTSpecial Weather StatementEAXHolt47 min
Aug 7, 5:04 AM CDTSpecial Weather StatementEAXBuchanan41 min
Aug 7, 1:47 PM CDTSpecial Weather StatementEAXPlatte28 min
Aug 7, 2:08 PM CDTSevere Thunderstorm WarningEAXClay, Platte22 min
Aug 7, 2:29 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte31 min
Aug 7, 2:48 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Johnson, Lafayette, Ray27 min
Aug 7, 3:14 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette, Ray31 min
Aug 7, 3:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline33 min
Aug 7, 4:13 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline32 min
Aug 7, 4:16 PM CDTSpecial Weather StatementEAXHenry44 min
Aug 7, 4:25 PM CDTSpecial Weather StatementEAXPettis50 min
Aug 7, 4:42 PM CDTSevere Thunderstorm WarningEAXCooper, Howard33 min
Aug 7, 4:45 PM CDTSevere Thunderstorm WarningEAXHenry30 min
Aug 7, 5:14 PM CDTSevere Thunderstorm WarningEAXHenry16 min
Aug 7, 12:56 PM CDTSevere Thunderstorm WarningEAXAtchison34 min
Aug 7, 1:27 PM CDTSpecial Weather StatementEAXAtchison33 min
Aug 7, 2:55 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami22 min

Nearby

Special Weather Statements in Missouri, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.